MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840007545
Health Effect - Clinical Codes Failure of Implant (1924); Post Operative Wound Infection (2446); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Pre-op mri and post-op x-rays for l5-s1 fusion shows there is minimal pre-op listhesis and post-op hardware placement appears appropriate.It was difficult to see a broken screw on provided images, but given time for surgery, presumably fusion had not occurred.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent l5-s1 fusion surgery in (b)(6) 2017 for an olisthesis syndrome.Post-op, screw breakage and some cartilage was reported in the wound around l5-s1.The broken, missing front part of the screw was left in the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: product analysis - visual examination of the mas bone screw confirmed bone screw complete fracture at approximately ~5 threads from the base of the bone screw head.Visual examination did not identify material defect near the area of fracture origin, which could contribute to crack propagation.Microscopic examination of the fracture surface identified gently curving convex striations through the cross-sectional area of the implant, which are indicative of cyclic fatigue until subsequent mechanical failure of the implant.The above observations are consistent with cyclic fatigue.Due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated if information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7713214
Report Number1030489-2018-01046
Device Sequence Number903750
Product Code KWP
UDI-Device Identifier00643169004344
UDI-Public00643169004344
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840007545
Device Lot NumberH5354825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer08/08/2018
09/18/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date10/03/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight60